Skip to content
Fibromyalgia and epilepsy
avatar
ZarahBS posted:
I am not suggesting that one causes the other or vice versa, I just want to express my concerns, I was diagnosed with fibromyalgia 18 months ago and I have had 2 "blackout with seisure" events in 8 months. Surely the two are connected or are they part of another un-diagnosed condition

Zarahbs
Reply
 
avatar
annette030 responded:
Why do you feel they are connected at all? Has your doctor said anything about that? It is certainly possible to have more than one condition at a time...

I hope you have seen a neurologist regarding the seizure activity.

Take care, Annette
 
avatar
teacher6734 responded:
I'm not a doctor, but I think fibromyalgia and epilepsy must be connected in some way because the drug Lyrica is used to treat both conditions. It might be related to the vagus nerve??
 
avatar
booch007 responded:
Oh my.........I am also not a doctor, just a nurse.

Two definitely different conditions and I am very concerned for the seizure activity. Are you sure this is what happened? People can have syncope (passing out) and it is from other things and then a seizure can happen due to the low blood pressure to the brain. So it looks like it is neurological but it is NOT.

Please be seen and have a full work up.

The reason the med Lyrica is used for the FM patient and also Neurotin (gabapentin) it's cheapest cousin is for the neurolgenic pain we have. We are always trying to fix the brain chemistry that is off in all of us. Hence the antidepressant arm of our care.

I would also look at what meds are you taking and the sum of the whole may be the cause. If you, let's say have B/P meds and then take pain meds that lower pressure this can create the issue due to low flow. If it is too much medication.

If you are on water pills and are dehysdrated, you can have these symptoms and your overall chemistry can be off.

Why is it I always have questions when I get going.....?????

OK, my answer is the same as Annette's. No they are not but you need to be seen and have a full work up for diagnosis of the causes for this. Take care of you....Nancy B
 
avatar
JBirdFletcher responded:
I have to agree with Nancy.I am also not at doctor or a nurse but have researched many diffrent types of medications. Also she did not mention this but medications can cause sezuire like activity and seziures them selves.

Make sure you get a follow up done along with nerological testing. Rewiew ALL of your meds with your doctor at the time of you testing. Sometimes one medication will have an extreamly small chace of seizure activity and when you combine two that have that small chance you may have seziure activity.

Also I have heard of Savella causing Black out type of activity lastig for hours. Please Please go over all of your meds and herbal thearpys with your doctor. ie: Vitimens, supplments ect.

Get the testing done.

Wishing you the best of luck. I will be keeping you in my thoughs. Please update us when you find out what is going on.
I may have dyslexia and can't spell, I may have Brain Fog and not remember who you are, I may have tremors that scare you, I may drop everything I pick up but, By ALL I do it with everything I am!!!
 
avatar
iliana2001 responded:
I agree, when I was 18 I started having unexplained grand mal seizures. I also have bi-polar disorder and anxiety attacks. Anti-seizure medication didn't seem to have any effect on my seizures, I had still had them even while taking the medication. I am now 30. The seizures stopped on their own several years ago. I am overweight, and have diabetes controlled with diet. I have not been diagnosed with fibromyalgia, but both my mother and aunt have and I experience severe pain in several of the pain points associated with it--particularly the inside of the knees. A few years after the seizures stopped, I started developing unexplained severe hives which medication has not helped. I usually get these hives due to severe stress. Only extreme cold soothes them and makes them go away. I am convinced that most of these problems are all connected to some kind of underlying nervous system problem that has yet to be identified. The connection seems clear as day to me, I don't understand why its not as obvios to doctors.
 
avatar
BetteK replied to iliana2001's response:
Ilana,

You are so young to have so many symptoms to contend with. Thank goodness the seizures stopped. They are so scary.

Of course, your hives are worse with stress. So is a cold, or diabetes, or fibro. The trick is find out how to reduce stress.

Have you heard of the wonderful book by Margaret A. Caudill, MD, Phd; Managing Pain before It Manages You? Try to get a copy from your library. (Most libraries can borrow from any library in the country, so if yours doesn't have it, they can get it for you.) You'll probably decide to buy a copy once you read it, it's so good.

As to your tender points, you need 18 to be "officially" diagnosed and included in clinical studies. In reality, some days you may have 6; some days you may have 24. And to confuse the issue even more, you may have myofascial trigger
points (these refer pain to other sites on your body) with or without fibro's tender points. You need a diagnosis so you know what you are dealing with.

No matter what your diagnosis or diagnoses, stress relief will be a major help in dealing with your condition(s). There are many different techniques out there. Find some that you think you can try, then practice them daily. They help!

BetteK


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
471 of 546 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.